Alert archive / Texas / Freeze Warnings in 2014
Freeze Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Apr 14, 2014, 3:59 PM CDT for 6 counties in Texas. It took effect at Apr 15, 2014, 4:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2014, 3:59 PM CDT (20:59 UTC)
- In effect from
- Apr 15, 2014, 4:00 AM CDT
- Expired
- Apr 15, 2014, 9:48 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kerr County, TX, Llano County, TX, Real County, TX
The radar
The Austin/San Antonio radar (KEWX), 131 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1899 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
643 WWUS74 KEWX 142059 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 359 PM CDT MON APR 14 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZING TEMPERATURES ACROSS THE NORTH LATER TONIGHT... .A STRONG COLD FRONT HAS MOVED ACROSS SOUTH CENTRAL TEXAS AND IN ITS WAKE...STRONG NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED. WINDS WILL DECREASE AND BECOME LESS GUSTY TONIGHT. THESE NORTH WINDS WILL BRING COLDER AIR AND LOW TEMPERATURES ACROSS SOUTH CENTRAL TEXAS MAY BE NEAR RECORDS. ACROSS OUR NORTHERN AREAS FROM BURNET TO EDWARDS COUNTIES TEMPERATURES WILL FALL TO FREEZING IN SOME PLACES. FREEZING TEMPERATURES WILL LIKELY ONLY LAST A FEW HOURS WITHIN A COUPLE OF HOURS OF SUNRISE. TXZ171-172-184>186-188-150500- /O.NEW.KEWX.FZ.W.0001.140415T0800Z-140415T1500Z/ /O.CON.KEWX.WI.Y.0006.000000T0000Z-140415T0000Z/ LLANO-BURNET-EDWARDS-REAL-KERR-GILLESPIE- INCLUDING THE CITIES OF...LLANO...BURNET...ROCKSPRINGS...LEAKEY... KERRVILLE...FREDERICKSBURG 359 PM CDT MON APR 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY. * TIMING...3 AM TO 10 AM CDT TONIGHT. * TEMPERATURE...LOW TEMPERATURES FROM 28 TO 32. * IMPACTS...TAKE ACTION TO PROTECT SENSITIVE PLANTS AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ173-183-187-189>194-202>209-217>225-228-150000- /O.CON.KEWX.WI.Y.0006.000000T0000Z-140415T0000Z/ WILLIAMSON-VAL VERDE-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP- LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT- LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...BANDERA... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 359 PM CDT MON APR 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...UNTIL 7 PM CDT TODAY. * WINDS...NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
945 WWUS74 KEWX 150013 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 713 PM CDT MON APR 14 2014 ...WIND ADVISORY HAS EXPIRED... ...FREEZING TEMPERATURES IN THE HILL COUNTRY AND NORTHERN EDWARDS PLATEAU LATER TONIGHT... .NORTH WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH 10 PM...THEN TAPER OFF TO AROUND 10 MPH AS DAYTIME MIXING CEASES. THE LIGHTER WINDS AND COLD DRY AIR IN PLACES WILL DROP MORNING LOW TEMPERATURES ACROSS SOUTH CENTRAL TEXAS TO NEAR ALL-TIME RECORDS FOR THE DATE. PORTIONS OF THE HILL COUNTRY AND NORTHERN EDWARDS PLATEAU WILL SEE TEMPERATURES FALL BELOW FREEZING...GENERALLY BETWEEN 4 AND 10 AM TUESDAY MORNING. TXZ171-172-184>186-188-150815- /O.EXP.KEWX.WI.Y.0006.000000T0000Z-140415T0000Z/ /O.EXT.KEWX.FZ.W.0001.140415T0900Z-140415T1500Z/ LLANO-BURNET-EDWARDS-REAL-KERR-GILLESPIE- INCLUDING THE CITIES OF...LLANO...BURNET...ROCKSPRINGS...LEAKEY... KERRVILLE...FREDERICKSBURG 713 PM CDT MON APR 14 2014 ...FREEZE WARNING NOW IN EFFECT FROM 4 AM TO 10 AM CDT TUESDAY... ...WIND ADVISORY HAS EXPIRED... * TEMPERATURE...LOW TEMPERATURES FROM 28 TO 32. * IMPACTS...TAKE ACTION TO PROTECT SENSITIVE PLANTS AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ173-183-187-189>194-202>209-217>225-228-150115- /O.EXP.KEWX.WI.Y.0006.000000T0000Z-140415T0000Z/ WILLIAMSON-VAL VERDE-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP- LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT- LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...BANDERA... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 713 PM CDT MON APR 14 2014 ...WIND ADVISORY HAS EXPIRED... WINDS WILL REMAIN GUSTY AT 15 TO 25 MPH THROUGH 10 PM...BUT THEN TAPER OFF TO AROUND 10 MPH OVERNIGHT. $$
757 WWUS74 KEWX 150900 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 AM CDT TUE APR 15 2014 ...FREEZE WARNING REMAINS IN EFFECT FOR PORTIONS OF THE HILL COUNTRY UNTIL 10 AM CDT THIS MORNING... .LIGHT WINDS AND A COLD DRY AIRMASS WILL ALLOW FOR TEMPERATURES NEAR OR SLIGHTLY BELOW FREEZING IN PARTS OF THE HILL COUNTRY FOR A FEW HOURS AROUND SUNRISE THIS MORNING. BY 10 AM...ALL AREAS WILL WARM TO WELL ABOVE FREEZING. TXZ171-172-184>186-188-151500- /O.CON.KEWX.FZ.W.0001.000000T0000Z-140415T1500Z/ LLANO-BURNET-EDWARDS-REAL-KERR-GILLESPIE- INCLUDING THE CITIES OF...LLANO...BURNET...ROCKSPRINGS...LEAKEY... KERRVILLE...FREDERICKSBURG 400 AM CDT TUE APR 15 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE...LOW TEMPERATURES FROM 28 TO 32. * IMPACTS...TAKE ACTION TO PROTECT SENSITIVE PLANTS AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
867 WWUS74 KEWX 151448 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 948 AM CDT TUE APR 15 2014 ...THE FREEZE WARNING FOR THE HILL COUNTRY HAS BEEN CANCELLED... .DAYTIME HEATING HAS ALLOWED TEMPERATURES TO WARM ABOVE FREEZING THIS MORNING. THE FREEZE WARNING HAS BEEN CANCELLED. TXZ171-172-184>186-188-151600- /O.CAN.KEWX.FZ.W.0001.000000T0000Z-140415T1500Z/ LLANO-BURNET-EDWARDS-REAL-KERR-GILLESPIE- INCLUDING THE CITIES OF...LLANO...BURNET...ROCKSPRINGS...LEAKEY... KERRVILLE...FREDERICKSBURG 948 AM CDT TUE APR 15 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE CLIMBED ABOVE FREEZING THIS MORNING AND THE FREEZE WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Apr 14, 3:33 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 14, 3:33 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 333 PM CDT MON APR 14 2014 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... FIRST THINGS FIRST...WE HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE REST OF THE AFTERNOON. STORMS HAVE MOVED AWAY FROM OUR CWA AND COLD STABLE AIR HAS SETTLED IN. THE UPPER AIR ANALYSIS THIS MORNING SHOWED A DEEP TROUGH FROM THE NORTHERN PLAINS TO THE SOUTHERN ROCKIES WITH WEST- SOUTHWESTERLY FLOW OVER TEXAS. THE COLD FRONT THIS AFTERNOON HAS EXITED OUR CWA. SURFACE WINDS WERE FROM THE NORTH TO NORTHWEST BRINGING COOLER...DRIER AIR TO OUR REGION. WV SATELLITE IMAGERY SHOWS DRIER AIR IN THE MID- LEVELS PUSHING TOWARD SOUTH TEXAS. WINDS WILL CONTINUE TO BE STRONG THIS EVENING AND THE WIND ADVISORY WILL CONTINUE UNTIL 7 PM. THE UPPER TROUGH WILL MOVE TO THE EAST TONIGHT AND TUESDAY WITH THE UPPER FLOW TURNING TO THE NORTHWEST. STRONG COLD AIR ADVECTION WILL CONTINUE TONIGHT AND WE ARE EXPECTING NEAR RECORD LOW TEMPERATURES WITH SOME PLACES REACHING FREEZING. WE HAVE ISSUED A FREEZE WARNING ALONG OUR NORTHERN BORDER FROM EDWARDS TO BURNET COUNTIES. THE SURFACE HIGH WILL MOVE OFF TO THE EAST TUESDAY AND THE LOW LEVEL WINDS WILL TURN TO THE SOUTHEAST. WE WILL BEGIN TO WARM BACK UP...BUT NOT BEFORE ANOTHER CHILLY NIGHT TUESDAY NIGHT. && .LONG TERM (WEDNESDAY THROUGH MONDAY)... WED THE UPPER FLOW WILL TURN ZONAL BEFORE ANOTHER TROUGH MOVES INTO THE PLAINS THUR. THIS TROUGH WILL BRING ANOTHER FRONTAL SYSTEM THROUGH OUR CWA THUR NIGHT/FRI. THIS WILL BRING A CHANCE FOR THUNDERSTORMS DURING THIS TIME. THIS FRONT WILL STALL ACROSS DEEP SOUTH TEXAS AND THE LOW LEVEL FLOW WILL TURN BACK TO THE SOUTHEAST. THIS STATIONARY BOUNDARY AND MOIST FLOW WILL MEAN ANOTHER CHANCE FOR PRECIPITATION OVER THE WEEKEND. TEMPERATURES WILL WARM THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 36 68 42 73 57 / - 0 - - - AUSTIN BERGSTROM INTL AIRPORT 33 67 37 73 54 / - 0 - - - NEW BRAUNFELS MUNI AIRPORT 34 68 38 73 55 / - 0 - - - BURNET MUNI AIRPORT 33 66 40 70 55 / - 0 - - - DEL RIO INTL AIRPORT 40 72 45 77 57 / - - - - - GEORGETOWN MUNI AIRPORT 33 67 38 72 55 / - 0 - - - HONDO MUNI AIRPORT 35 72 39 78 57 / - 0 - - - SAN MARCOS MUNI AIRPORT 35 67 38 72 55 / - 0 - - - LA GRANGE - FAYETTE REGIONAL 36 68 40 73 56 / - - - - 10 SAN ANTONIO INTL AIRPORT 38 69 43 74 58 / - 0 - - - STINSON MUNI AIRPORT 38 71 42 76 58 / - 0 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. FREEZE WARNING FROM 3 AM TO 10 AM CDT TUESDAY FOR THE FOLLOWING COUNTIES: BURNET...EDWARDS...GILLESPIE...KERR...LLANO...REAL. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Apr 14, 5:10 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 510 AM CDT MON APR 14 2014 TXZ171>173-183>194-202>209-217>225-228-151015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 510 AM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT MOVES SOUTH. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. WINDS WILL SHIFT AROUND TO THE NORTH BEHIND THE FRONT WITH STRONG WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. A WIND ADVISORY WILL BE IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS TODAY THROUGH 7 PM. DRY AND WINDY CONDITIONS BEHIND THE FRONT WILL RESULT IN ELEVATED FIRE CONDITIONS FOR AREAS WEST OF U.S. HIGHWAY 83 THIS AFTERNOON. FOR TONIGHT...A COLDER AIR MASS WILL MOVE INTO THE AREA BEHIND THE FRONT WITH WELL BELOW NORMAL TEMPERATURES EXPECTED TONIGHT. PORTIONS OF THE HILL COUNTRY AND NORTHERN INTERSTATE 35 CORRIDOR MAY SEE OVERNIGHT TEMPERATURES DROP TO NEAR FREEZING .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ELEVATED FIRE CONDITIONS ARE EXPECTED TUESDAY AFTERNOON FOR AREAS ALONG AND WEST OF HIGHWAY 281 DUE TO LOW HUMIDITIES. BELOW NORMAL OVERNIGHT TEMPERATURES WILL OCCUR AGAIN TUESDAY NIGHT WITH PORTIONS OF THE HILL COUNTRY NEARING THE FREEZING MARK. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING WEST OF HIGHWAY 83 DUE TO LOW HUMIDITIES AND INCREASING SOUTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 14, 1:55 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
155 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM HAIL BLANCO 30.10N 98.42W
04/14/2014 M0.88 INCH BLANCO TX PUBLIC
0824 AM HAIL LAGO VISTA 30.45N 98.00W
04/14/2014 M0.70 INCH TRAVIS TX BROADCAST MEDIA
0826 AM HAIL 7 E BLANCO 30.11N 98.31W
04/14/2014 M1.50 INCH BLANCO TX PUBLIC
0840 AM HAIL KERRVILLE 30.04N 99.14W
04/14/2014 M0.25 INCH KERR TX PUBLIC
0851 AM HAIL UVALDE 29.22N 99.78W
04/14/2014 M0.25 INCH UVALDE TX TRAINED SPOTTER
0900 AM HAIL ROUND ROCK 30.52N 97.67W
04/14/2014 M0.25 INCH WILLIAMSON TX TRAINED SPOTTER
0904 AM HAIL HUTTO 30.55N 97.54W
04/14/2014 M0.70 INCH WILLIAMSON TX BROADCAST MEDIA
0909 AM HAIL 13 NNW AUSTIN 30.48N 97.83W
04/14/2014 M0.25 INCH WILLIAMSON TX CO-OP OBSERVER
0910 AM HAIL TAYLOR 30.57N 97.41W
04/14/2014 M0.25 INCH WILLIAMSON TX TRAINED SPOTTER
0938 AM HAIL BLANCO 30.10N 98.42W
04/14/2014 M1.75 INCH BLANCO TX PUBLIC
0948 AM HAIL BLANCO 30.10N 98.42W
04/14/2014 E0.25 INCH BLANCO TX PUBLIC
PEA SIZED AND SLIGHTLY LARGER HAIL PILED IN DRIFTS
0952 AM HAIL LACOSTE 29.31N 98.81W
04/14/2014 M0.25 INCH MEDINA TX PUBLIC
1011 AM HAIL AUSTIN 30.31N 97.75W
04/14/2014 M0.25 INCH TRAVIS TX TRAINED SPOTTER
PEA SIZED HAIL AT CAMP MABRY
1015 AM HAIL DRIPPING SPRINGS 30.19N 98.09W
04/14/2014 M0.25 INCH HAYS TX TRAINED SPOTTER
1020 AM HAIL 6 S LA VERNIA 29.26N 98.12W
04/14/2014 M0.70 INCH WILSON TX COCORAHS
1033 AM HAIL AUSTIN 30.31N 97.75W
04/14/2014 M0.25 INCH TRAVIS TX TRAINED SPOTTER
1041 AM HAIL PFLUGERVILLE 30.44N 97.62W
04/14/2014 M0.25 INCH TRAVIS TX TRAINED SPOTTER
1044 AM HAIL 2 SSE SUNSET VALLEY 30.20N 97.81W
04/14/2014 E1.00 INCH TRAVIS TX PUBLIC
1050 AM HAIL 6 SE AUSTIN 30.24N 97.68W
04/14/2014 M0.75 INCH TRAVIS TX TRAINED SPOTTER
NEAR BERGSTROM AIRPORT
1051 AM HAIL AUSTIN 30.31N 97.75W
04/14/2014 M1.75 INCH TRAVIS TX PUBLIC
NEAR AUSTIN COMMUNITY COLLEGE
1054 AM HAIL 6 SE AUSTIN 30.24N 97.68W
04/14/2014 M1.00 INCH TRAVIS TX TRAINED SPOTTER
NEAR DEL VALLE
1054 AM HAIL 6 SE AUSTIN 30.24N 97.68W
04/14/2014 M1.75 INCH TRAVIS TX TRAINED SPOTTER
GOLF BALL SIZED HAIL NEAR DEL VALLE
1056 AM HAIL 2 N STOCKDALE 29.26N 97.96W
04/14/2014 M1.75 INCH WILSON TX PUBLIC
1058 AM HAIL 3 SE SUNSET VALLEY 30.20N 97.78W
04/14/2014 M1.00 INCH TRAVIS TX PUBLIC
NICKEL TO QUARTER SIZED HAIL
1100 AM HAIL 1 E AUSTIN BERGSTROM IN 30.22N 97.67W
04/14/2014 M1.25 INCH TRAVIS TX STORM CHASER
1102 AM HAIL CEDAR CREEK 30.08N 97.50W
04/14/2014 M0.70 INCH BASTROP TX EMERGENCY MNGR
1111 AM HAIL 4 N STOCKDALE 29.29N 97.97W
04/14/2014 M1.75 INCH WILSON TX PUBLIC
1155 AM HAIL SHINER 29.43N 97.17W
04/14/2014 M1.00 INCH LAVACA TX PUBLIC
1210 PM HAIL 4 WNW HALLETTSVILLE 29.46N 97.00W
04/14/2014 M1.25 INCH LAVACA TX TRAINED SPOTTER
1220 PM HAIL 5 ESE NATALIA 29.16N 98.78W
04/14/2014 M0.25 INCH ATASCOSA TX PUBLIC
1225 PM HAIL SHINER 29.43N 97.17W
04/14/2014 M1.00 INCH LAVACA TX PUBLIC
1226 PM HAIL 5 E BIG FOOT 29.05N 98.80W
04/14/2014 M1.50 INCH ATASCOSA TX TRAINED SPOTTER
1245 PM HAIL 6 N POTEET 29.12N 98.59W
04/14/2014 M1.00 INCH ATASCOSA TX PUBLIC
1250 PM HAIL 4 NE POTEET 29.08N 98.53W
04/14/2014 M1.00 INCH ATASCOSA TX PUBLIC
0135 PM HAIL FLORESVILLE 29.14N 98.16W
04/14/2014 M0.88 INCH WILSON TX AMATEUR RADIO
&&
EVENT NUMBER EWX1400301 EWX1400304 EWX1400302 EWX1400303 EWX1400305
EWX1400306 EWX1400307 EWX1400308 EWX1400309 EWX1400310 EWX1400311
EWX1400312 EWX1400315 EWX1400313 EWX1400314 EWX1400316 EWX1400317
EWX1400318 EWX1400319 EWX1400324 EWX1400320 EWX1400322 EWX1400327
EWX1400321 EWX1400326 EWX1400323 EWX1400325 EWX1400328 EWX1400332
EWX1400331 EWX1400329 EWX1400330 EWX1400333 EWX1400334 EWX1400335
CVPLocal storm report, Apr 14, 2:04 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
204 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM TSTM WND DMG 3 NNE DRIFTWOOD 30.16N 98.02W
04/14/2014 HAYS TX PUBLIC
LARGE TREE BLOWN DOWN
&&
EVENT NUMBER EWX1400336
CVPLocal storm report, Apr 14, 2:19 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
219 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL GARFIELD 30.19N 97.56W
04/14/2014 M1.25 INCH TRAVIS TX PUBLIC
&&
EVENT NUMBER EWX1400337
CVPSpecial weather statement, Apr 14, 2:45 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 PM CDT MON APR 14 2014
TXZ225-142030-
LAVACA-
245 PM CDT MON APR 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAVACA COUNTY UNTIL 330
PM CDT...
AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR YOAKUM...MOVING EAST AT 55 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
EZZELL...
SPEAKS...
KOERTH...
MONT...
VIENNA...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 5 PM CDT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 2932 9657 2923 9670 2919 9706 2937 9723
2949 9669 2934 9655
TIME...MOT...LOC 1944Z 261DEG 47KT 2929 9704Special weather statement, Apr 14, 3:15 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CDT MON APR 14 2014
TXZ225-142045-
LAVACA-
315 PM CDT MON APR 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAVACA COUNTY UNTIL 345
PM CDT...
AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF SPEAKS...OR 15 MILES SOUTHEAST
OF HALLETTSVILLE...MOVING EAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN LAVACA COUNTY.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2932 9658 2926 9664 2924 9680 2942 9682
2945 9666 2934 9656 2933 9656
TIME...MOT...LOC 2014Z 261DEG 47KT 2935 9666Local storm report, Apr 14, 3:20 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 6 N STOCKDALE 29.32N 97.96W
04/14/2014 E1.00 INCH WILSON TX COCORAHS
COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL. TIME
ESTIMATED VIA RADAR.
&&
EVENT NUMBER EWX1400338
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:16 PM CDT | Special Weather Statement | EWX | Williamson | 59 min |
| Apr 13, 9:44 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 46 min |
| Apr 14, 7:57 AM CDT | Special Weather Statement | EWX | Blanco | 48 min |
| Apr 14, 8:10 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays | 50 min |
| Apr 14, 8:37 AM CDT | Special Weather Statement | EWX | Gillespie | 38 min |
| Apr 14, 8:41 AM CDT | Special Weather Statement | EWX | Uvalde | 64 min |
| Apr 14, 8:57 AM CDT | Special Weather Statement | EWX | Williamson | 48 min |
| Apr 14, 9:12 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 48 min |
| Apr 14, 9:18 AM CDT | Special Weather Statement | EWX | Blanco | 42 min |
| Apr 14, 9:29 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Kendall | 46 min |
| Apr 14, 9:39 AM CDT | Special Weather Statement | EWX | Williamson | 36 min |
| Apr 14, 9:52 AM CDT | Special Weather Statement | EWX | Bexar | 38 min |
| Apr 14, 10:05 AM CDT | Special Weather Statement | EWX | Wilson | 40 min |
| Apr 14, 10:09 AM CDT | Special Weather Statement | EWX | Medina | 36 min |
| Apr 14, 10:10 AM CDT | Special Weather Statement | EWX | Travis | 50 min |
| Apr 14, 10:17 AM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 43 min |
| Apr 14, 10:35 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 40 min |
| Apr 14, 10:47 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 58 min |
| Apr 14, 11:04 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 41 min |
| Apr 14, 11:24 AM CDT | Special Weather Statement | EWX | Medina | 51 min |
| Apr 14, 11:33 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Zavala | 42 min |
| Apr 14, 11:37 AM CDT | Special Weather Statement | EWX | Lavaca | 38 min |
| Apr 14, 11:46 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 44 min |
| Apr 14, 12:15 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 45 min |
| Apr 14, 12:25 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 50 min |
| Apr 14, 12:56 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Wilson | 49 min |
| Apr 14, 1:46 PM CDT | Special Weather Statement | EWX | Gonzales | 44 min |
| Apr 14, 2:03 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales | 42 min |
| Apr 14, 2:45 PM CDT | Special Weather Statement | EWX | Lavaca | 45 min |
| Apr 14, 3:15 PM CDT | Special Weather Statement | EWX | Lavaca | 30 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.